The monotone boundary property and the full coverage property of confidence intervals for a binomial proportion

Hsiuying Wang*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

The methodology for deriving the exact confidence coefficient of some confidence intervals for a binomial proportion is proposed in Wang [2007. Exact confidence coefficients of confidence intervals for a binomial proportion. Statist. Sinica 17, 361-368]. The methodology requires two conditions of confidence intervals: the monotone boundary property and the full coverage property. In this paper, we show that for some confidence intervals of a binomial proportion, the two properties hold for any sample size. Based on results presented in this paper, the procedure in Wang [2007. Exact confidence coefficients of confidence intervals for a binomial proportion. Statist. Sinica 17, 361-368] can be directly used to calculate the exact confidence coefficients of these confidence intervals for any fixed sample size.

Original languageEnglish
Pages (from-to)495-501
Number of pages7
JournalJournal of Statistical Planning and Inference
Volume140
Issue number2
DOIs
StatePublished - 1 Feb 2010

Keywords

  • Binomial distribution
  • Confidence coefficient
  • Confidence interval
  • Coverage probability
  • The full coverage property
  • The monotone boundary property

Fingerprint Dive into the research topics of 'The monotone boundary property and the full coverage property of confidence intervals for a binomial proportion'. Together they form a unique fingerprint.

Cite this